Alert archive / Louisiana / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 172, NWS Shreveport, LA

June 13, 2012Bossier Parish, Caddo Parish, Louisiana

NWS Shreveport, LA issued this severe thunderstorm warning at Jun 13, 2012, 9:00 PM CDT for Bossier Parish, Caddo Parish, Louisiana. It was in force for 45 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 13, 2012, 9:00 PM CDT (02:00 UTC)
Expired
Jun 13, 2012, 9:45 PM CDT
In force
45 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon

Counties Bossier Parish, LA, Caddo Parish, LA

The radar

The Shreveport radar (KSHV), 15 km from the middle of the area, began a volume at 02:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 13, 9:39 PM CDTTSTM WND DMGShreveport, LATREE DOWN IN SHREVEPORT

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 39 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 2.0 hours before the alert went out and 12 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2012-06-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 753 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2012-06-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -11 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
753 J/kg
Mixed-layer CIN
-16 J/kg
Mixed-layer LCL
1696 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
-11 m²/s²
0-3 km storm-relative helicity
33 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

664 
WUUS54 KSHV 140200
SVRSHV
LAC015-017-140245-
/O.NEW.KSHV.SV.W.0172.120614T0200Z-120614T0245Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
900 PM CDT WED JUN 13 2012

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN BOSSIER PARISH IN NORTHWEST LOUISIANA...
  THIS INCLUDES THE CITY OF BOSSIER CITY...
  SOUTHERN CADDO PARISH IN NORTHWEST LOUISIANA...
  THIS INCLUDES THE CITY OF SHREVEPORT...

* UNTIL 945 PM CDT

* AT 855 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  SHREVEPORT...AND MOVING NORTH AT 15 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  GREENWOOD...BLANCHARD...OIL CITY...MOORINGSPORT...BENTON AND
  BELCHER...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

&&

LAT...LON 3227 9362 3232 9367 3232 9373 3234 9375
      3234 9379 3233 9381 3239 9403 3279 9403
      3271 9346 3224 9343 3223 9348
TIME...MOT...LOC 0201Z 160DEG 12KT 3246 9384

$$

PARKER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 3:08 PM CDT, 5 hours 52 minutes earlier.

Area forecast discussion, Jun 13, 3:08 PM CDT, 5 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
308 PM CDT WED JUN 13 2012

.DISCUSSION...
MCV AND ASSOCIATED UPPER LEVEL SHORTWAVE TROUGH HAVE CONTINUED TO
MOVE EAST DURING THE AFTERNOON HOURS. CURRENT POSITION IS JUST TO THE
SOUTH OF ARDMORE OKLAHOMA. THIS FEATURE WILL CONTINUE TO MOVE INTO
THE FORECAST AREA DURING THE EVENING AND OVERNIGHT
HOURS...AFFECTING AREAS MAINLY TO THE WEST AND NORTHWEST OF SHREVEPORT.
INSTABILITY IS NOT GREAT OUT AHEAD OF IT...WITH SOME INHIBITION
BEING NOTED AS WELL. BUT...HAVE KEPT CHANCE POPS IN THE FORECAST
THROUGH THE OVERNIGHT HOURS...AS LIGHT RAIN AND THUNDERSTORMS
REMAIN A POSSIBILITY...ESPECIALLY ALONG REMNANT OUTFLOW
BOUNDARIES. MAIN CONCERNS IF STRONG STORMS WERE TO DEVELOP WOULD
BE DAMAGING WINDS.

LOOKING TO THE SOUTHERN PARTS OF THE CWA...A FEW ISOLATED SHOWERS
AND THUNDERSTORMS DEVELOPED THIS AFTERNOON EAST OF TOLEDO
BEND...SOUTH OF NATCHITOCHES. THIS IS AN AREA WHERE HIGH DEW POINT
TEMPS AND POTENTIAL ENERGY CAN BE FOUND. THESE SHOWERS HAVE BEEN
GREATLY INFLUENCED BY DAYTIME HEATING AND WILL LIKELY DIMINISH
AFTER SUNSET.

NORTHWEST FLOW WILL CONTINUE FOR ANOTHER DAY OR SO...AS ANOTHER
MCS MAY ORIGINATE NEAR THE TEXAS PANHANDLE TONIGHT. CONFIDENCE IS
LOW ON THIS MCS MAKING IT INTO THE CWA TOMORROW.

LATE IN THE WEEK AND THROUGH THE WEEKEND...H5OO RIDGE OF HIGH
PRESSURE WILL BEGIN BUILDING IN ACROSS THE SOUTHERN PLAINS. A
PRETTY ACTIVE WEATHER PATTERN WILL SHAPE UP ACROSS THE NORTHERN
PLAINS...WITH SEVERAL LONG WAVE TROUGHS MOVING THROUGH THE AREA.
THIS ACTIVE WEATHER WILL KEEP THE UPPER RIDGE IN PLACE ACROSS THE
SOUTHERN STATES. RAIN CHANCES AFTER TONIGHT AND TOMORROW WILL NOT
BE GREAT. THEY MAY COME IN THE FORM OF ISOLATED AFTERNOON
THUNDERSTORMS ASSOCIATED WITH DAYTIME HEATING AND SOUTHERLY FLOW
AROUND SURFACE HIGH PRESSURE. /20/

&&

.AVIATION...
A FEW SHOWERS AND THUNDERSTORMS HAVE STARTED TO DEVELOP ACROSS
CENTRAL LA IN A MORE ISOLATED VARIETY.  MEANWHILE...A FEW STORMS ARE
ALSO TRYING TO DEVELOP ACROSS NE TX AND SE OK ON THE EAST SIDE OF A
REMNANT MCV.  HOWEVER...IT APPEARS THE ATMOSPHERE MAY BE JUST STABLE
ENOUGH TO PREVENT ANYTHING SIGNIFICANT FROM DEVELOPING ATTM.  HAVE
PUT VCTS AND TSRA IN SITES ACROSS EAST TX AND NW LA LATER THIS
AFTERNOON IN ANTICIPATION THAT SOMETHING WILL DEVELOP AHEAD OF THE
MCV...BUT CHANCES APPEAR TO BE IN THE 20 TO 40 PCT RANGE.  EXPECT
MAINLY VFR EXCEPT FOR THE SHOWERS AND STORMS THROUGH THE OVERNIGHT
WITH SOME POSSIBLE MVFR CLOUDS IN THE EARLY MORNING HOURS ACROSS
MOST SITES WHICH WILL CLEAR UP BY ABOUT 15Z.  WINDS WILL GENERALLY
BE LIGHT AND OUT OF THE SOUTHEAST THROUGH THURSDAY AM.  /04/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  69  91  71  92  71 /  30  30  10  10  10
MLU  66  92  67  93  69 /  30  30  10  10  10
DEQ  67  90  69  92  69 /  30  20  10  10  10
TXK  67  91  69  93  69 /  30  20  10  10  10
ELD  66  91  66  92  69 /  30  30  10  10  10
TYR  70  90  73  92  71 /  30  20  10  10  10
GGG  70  90  71  92  70 /  30  20  10  10  10
LFK  70  93  72  93  71 /  30  30  10  10  10

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&
Hazardous weather outlook, Jun 13, 11:10 AM CDT, 9 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1110 AM CDT WED JUN 13 2012

ARZ050-051-059-070-LAZ001-002-010-011-017-018-OKZ077-TXZ096-097-
108>112-124>126-136>138-149>153-165>167-141200-
SEVIER-HOWARD-LITTLE RIVER-MILLER-CADDO-BOSSIER-DE SOTO-RED RIVER-
SABINE LA-NATCHITOCHES-MCCURTAIN-BOWIE-FRANKLIN-TITUS-CAMP-MORRIS-
CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK-PANOLA-
NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-SABINE TX-
1110 AM CDT WED JUN 13 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
ARKANSAS...NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS
AND NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

AN UPPER LEVEL DISTURBANCE CURRENTLY ACROSS NORTH CENTRAL TEXAS
AND SOUTHERN OKLAHOMA WILL CONTINUE TO MOVE EAST
SOUTHEAST TODAY...BRINGING WITH IT A CHANCE OF SHOWERS AND
THUNDERSTORMS TO THE REGION. WHILE AN ISOLATED SEVERE THUNDERSTORM
CANNOT BE RULED OUT THROUGH THIS EVENING...ANY MORE WIDESPREAD
SEVERE WEATHER WOULD BE TIED TO HEATING AND HOW UNSTABLE THE
ATMOSPHERE BECOMES. THIS ACTIVITY COULD REDEVELOP ALONG ANY
REMNANT OUTFLOW BOUNDARIES DURING THE EVENING HOURS BEFORE
DISSIPATING TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

NO HAZARDOUS WEATHER IS ANTICIPATED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION NEEDS TO BE MONITORED THROUGHOUT THE DAY AS
SEVERE THUNDERSTORMS CANNOT BE TOTALLY RULED OUT THROUGH THIS
EVENING.

ARZ060-061-071>073-LAZ003>006-012>014-019>022-141200-
HEMPSTEAD-NEVADA-LAFAYETTE-COLUMBIA-UNION AR-WEBSTER-CLAIBORNE-
LINCOLN-UNION LA-BIENVILLE-JACKSON-OUACHITA-WINN-GRANT-CALDWELL-
LA SALLE-
1110 AM CDT WED JUN 13 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA AND
NORTHWEST LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

SCATTERED THUNDERSTORMS WILL BE POSSIBLE MAINLY THIS AFTERNOON AND
EVENING ACROSS THE REGION AS A DISTURBANCE APPROACHES THE REGION
FROM THE WEST. ANY STRONG TO SEVERE THUNDERSTORMS WOULD BE TIED TO
AFTERNOON HEATING...AND WILL DEPEND ON HOW UNSTABLE THE
ATMOSPHERE BECOMES. ANY THUNDERSTORM ACTIVITY THAT DEVELOPS TODAY
WILL LIKELY DISSIPATE OVERNIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

NO HAZARDOUS WEATHER IS ANTICIPATED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION NEEDS TO BE MONITORED THROUGHOUT THE DAY AS
SEVERE THUNDERSTORMS CANNOT BE TOTALLY RULED OUT THROUGH THIS
EVENING.

20

In the hours before

Special weather statement, Jun 13, 6:48 PM CDT, 2 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
648 PM CDT WED JUN 13 2012

LAZ010-140045-
DE SOTO-
648 PM CDT WED JUN 13 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 745 PM CDT...FOR THE FOLLOWING
PARISH...

IN NORTHWEST LOUISIANA...
     DE SOTO...

INCLUDING THE FOLLOWING LOCATIONS...
     MANSFIELD...

AT 642 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 13 MILES SOUTHEAST OF MANSFIELD...
MOVING NORTHEAST AT 5 MPH.

PEA SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.

PARKER
Special weather statement, Jun 13, 7:01 PM CDT, 1 hour 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
701 PM CDT WED JUN 13 2012

LAZ018-140045-
NATCHITOCHES-
701 PM CDT WED JUN 13 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 745 PM CDT...FOR THE FOLLOWING
PARISH...

IN NORTHWEST LOUISIANA...
     NATCHITOCHES...

INCLUDING THE FOLLOWING LOCATIONS...
     POWHATAN...

AT 659 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 9 MILES WEST OF CAMPTI...OR 13 MILES
NORTHWEST OF NATCHITOCHES. THIS STORM WAS NEARLY STATIONARY.

PEA SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.

PARKER
Special weather statement, Jun 13, 7:18 PM CDT, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
718 PM CDT WED JUN 13 2012

LAZ017-018-140115-
NATCHITOCHES-SABINE-
718 PM CDT WED JUN 13 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 815 PM CDT...FOR THE FOLLOWING
PARISHES...

IN NORTHWEST LOUISIANA...
     SABINE AND NATCHITOCHES...

INCLUDING THE FOLLOWING LOCATIONS...
     BELMONT...HAGEWOOD...MARTHAVILLE...PROVENCAL AND ROBELINE...

AT 716 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 12 MILES NORTHEAST OF MANY...OR 16
MILES WEST OF NATCHITOCHES...MOVING EAST AT 10 MPH.

MOTHBALL SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS
STORM.

VII
Local storm report, Jun 13, 7:52 PM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
752 PM CDT WED JUN 13 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0741 PM     TSTM WND DMG     17 W NATCHITOCHES       31.76N 93.39W
06/13/2012                   NATCHITOCHES       LA   LAW ENFORCEMENT

            TREES DOWN IN MARTHAVILLE.

&&

25
Special weather statement, Jun 13, 8:21 PM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
821 PM CDT WED JUN 13 2012

LAZ017-TXZ167-140215-
SABINE-
821 PM CDT WED JUN 13 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 915 PM CDT...FOR THE FOLLOWING
COUNTIES AND PARISHES...

IN EASTERN TEXAS...
     SABINE...
IN NORTHWEST LOUISIANA...
     SABINE...

INCLUDING THE FOLLOWING LOCATIONS...
     CONVERSE...ZWOLLE AND GENEVA...

AT 813 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR TOLEDO BEND DAM...MOVING
NORTHWEST AT 20 MPH.

MOTHBALL SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS
STORM...WHICH WILL TRACK RIGHT OVER A LARGE SEGMENT OF TOLEDO BEND
RESERVOIR. CLOUD TO GROUND LIGHTNING STRIKES ARE ESPECIALLY
DEADLY FOR BOATERS IN OPEN WATERS.

VII
Special weather statement, Jun 13, 8:28 PM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
828 PM CDT WED JUN 13 2012

LAZ001-002-140230-
BOSSIER-CADDO-
828 PM CDT WED JUN 13 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 930 PM CDT...FOR THE FOLLOWING
PARISHES...

IN NORTHWEST LOUISIANA...
     CADDO AND BOSSIER...

INCLUDING THE FOLLOWING LOCATIONS...
     BLANCHARD...BOSSIER CITY...GREENWOOD AND SHREVEPORT...

AT 825 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 6 MILES SOUTHEAST OF GREENWOOD...OR 9
MILES SOUTHWEST OF SHREVEPORT...MOVING NORTH AT 15 MPH.

MOTHBALL SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS
STORM.

VII

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 13, 7:27 PM CDTSevere Thunderstorm WarningSHVNatchitoches, Sabine48 min
Jun 13, 9:08 PM CDTSevere Thunderstorm WarningSHVSabine52 min
Jun 14, 12:26 AM CDTSevere Thunderstorm WarningSHVDe Soto64 min
Jun 14, 2:49 PM CDTSevere Thunderstorm WarningSHVDe Soto41 min
Jun 14, 4:11 PM CDTSevere Thunderstorm WarningSHVOuachita64 min
Jun 14, 4:29 PM CDTAreal Flood AdvisorySHVOuachita61 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.